3000 Mg Of Gabapentin Down To 1200 Mg - Awful Side Effects?

3 Replies Updated



Conversation Starter

billofak Says:


About 16 months ago, I was put on Gabapentin for sciatica. Eventually, I worked my way up to around 3000 mg per day and stayed at that dose for quite some time.. maybe 6 months or so. Here recently, I've slowly reduced it down to 1200 mg (600 mg in the morning and 600 mg at night) - My doctor says that Gabapentin shouldn't have any side effects. However, nothing else has changed with my medicines. Here are my side effects: SEVERE depression, feeling worthless, not wanting to do ANYTHING, including work, suicidal thoughts, uncontrollable crying, knowing something isn't right in my mind, etc) - Does this sound like the Gabapentin reduction? Again, my doctor says there would be no side effects, but I'm SERIOUSLY wondering. Everything I read online is pretty bad about this drug. How likely is this causing my symptoms? I have a psychiatrist appointment in 3 weeks (1st appt I've ever had with one).. Should I stay at my 1200 mg until I see this psychiatrist? I'm usually the life of the party, very happy, bouncing off the walls, etc... But I'm just not like that anymore. I'm afraid it's this Gabapentin causing this. Any advice? Anyone else experience things such as this? It's honestly the scariest thing I've ever experienced in my entire life... Especially having the suicidal thoughts quite often when I NEVER have thoughts like that... ever!!



Showing Replies 1 - 3 of 3 RSS Feed


Page of 1     Sorted By:
1
Verwon Says:

Hello, Billofak! How are you?

All medications carry the risk of causing withdrawal effects, because your body gets used to them. They aren't usually as severe as those that may occur, when someone is addicted to an opiate, or other controlled substance, but they can still occur.

And the withdrawal ones for Gabapentin, as listed by the FDA, pretty much encompass what you've listed. It's due to the way it works on brain chemicals, since it's actually an anticonvulsant. It is actually also used to treat some mood disorders, as well as nerve pain… Which also means that stopping it too fast can also create the risk of seizures.

It may be best to consult the psychiatrist, to be sure of what all is going on and get their advice, before making any other changes.

Is there anything else I can help with?

REPLYSHAREREPORT
Was this helpful?     1     0  
2
Dan Says:
via mobile

I've tried easing off the gabapentin to and there are withdrawal effects! Depression- anxiety -sleeplessness nausea excessive urinating amongst other side effects

REPLYSHAREREPORT
Was this helpful?     0     0  
3
Lou Says:

I was given this medicine for RLS & Sciatica in large doses. I only took it for a month. I experienced extreme headaches, weight gain, insomnia, nausea, & nerve problems. I had the shakes so bad that I couldn't text or type. Things were slipping thru my hands. It was like I couldn't control my actions. I even cut the dosage down which didn't help. I quit taking it and it took a awful week to get over the effects & get back to normal. I take Ropinirole now which is working great with no side effects except to make me sleepy


REPLYSHAREREPORT
Was this helpful?     0     0  


Viewing page 1 of 1     Reply


More Discussions:

gabapentin 3000 mg side effects
I'm on 3000 mg a day and have been for 6 months for back pain. It affects me in various ways...forgetfulness, agitat... 11 replies
Side effects of 100mg gabapentin
I take 100mg each night to allow myself a nights sleep without my mind racing through thoughts. My neurologist said the ... 3 replies
side effects of Gabapentin Tab 600 Mg And Nortriptlin Cap 25
I am a 45 yr old woman who suffers from reflex sympathetic dystrophy and was prescribed nortriptylin cap 25 mg at bedtim... 3 replies
Can side effects of gabapentin be similar to dementia?
I have been taking gabapentin and lamictal for bipolar for about 2 years. I am very sensitive to medications so my doses... 5 replies
side effects of gabapentin off it 2 weeks with terrible side affects docs not doing much at all just me not coping and very depressed weird help
Side affects of being on gabapentin...off it 2 weeks now and have alot of really bad stuff going on..docs not helping me... 26 replies
side effects of gabapentin
Is it ok to drink wine while taking this medication? ## No. Alcohol will only add to the rapid heart beat associated wit... 7 replies
side effects of gabapentin methylcobalamin tablets
My father is a cerebral Haemorrhage patient with right side limb weakness and imbalance to fall. The doctor has prescrib... 5 replies
Side effects of Gabapentin Tablets
I have severe choking problem because I have COPD.Doctor has prescribed the above pill one per day 300mg.What are advers... 1 reply
Sides effects of Gabapentin in the elderly
Dr. gave me 300mg of gabapentin today for back & sciatic nerve pain what effects have anyone had from this drug? Goo... 8 replies
gabapentin 100mg side effects
I take gabapentin 100mg several times a day for anxiety. I also take 6 milligrams of Xanax and 90 milligrams of adderall... 1 reply


Post a Reply

No registration needed.
Simply fill out the form below.

 *

 *


 Optional, stays hidden.
Get notified when a reply is posted here.




4) Text Verification: *
Prevents SPAM.

Click here to show the question



This form will be submitted securely


TRUSTe

Discussion Thread Guidelines: Any participation in the discussion threads signifies your agreement with the Terms of Use and Privacy Policy. (1) Act civilized and be respectful towards others. No profanity, vulgarity or lewd / suggestive content is allowed. (2) Posts encouraging, facilitating, or seeking advice about the abuse of medications or other substances are prohibited. (3) Personal contact information (such as telephone numbers, email addresses, etc) is not allowed to appear on our discussion threads. (4) We do not allow our forums to be used for buying, selling, trading, or for the promotion of a product or service. (5) Posting external links to other web sites is not allowed without our prior approval. (6) We reserve the right to edit or remove content which we find objectionable to the community at our sole discretion.


Note: All times displayed are GMT - 7.

This information has been independently compiled and is for informational purposes only. It is not intended to be a substitute for medical advice from a qualified healthcare professional; nor is it intended to diagnose, treat, cure or prevent any disease. For more details please see the Medical Disclaimer. This page was last updated on 3 February 2017.

We are committed to your privacy.

Copyright © 2005-2019 All Rights Reserved. MedsChat® is a registered trademark of Limelight Innovations L.L.C. 9888 W Belleview Ave #5000, Denver, CO, 80123, USA